Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 84, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Dec 28, 2011, 10:01 PM EST. It took effect at Dec 29, 2011, 7:00 AM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2011, 10:01 PM EST (03:01 UTC)
- In effect from
- Dec 29, 2011, 7:00 AM EST
- Expired
- Dec 29, 2011, 11:00 PM EST
- In force
- 16 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
746 WHUS73 KIWX 290301 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1001 PM EST WED DEC 28 2011 LMZ043-291115- /O.NEW.KIWX.SC.Y.0084.111229T1200Z-111230T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI- 1001 PM EST WED DEC 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 11 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 11 PM EST THURSDAY. * WINDS: SOUTH AROUND 10 KNOTS INCREASING TO 10 TO 20 KNOTS OVERNIGHT. SOUTH 15 TO 20 KNOTS THURSDAY MORNING BECOMING SOUTHWEST 15 TO 25 KNOTS IN THE AFTERNOON. GUSTS TO 30 KNOTS ON THURSDAY. * WAVES: 2 TO 4 FEET BUILDING TO 3 TO 5 FEET TOWARD MORNING...THEN BUILDING TO 5 TO 8 FEET THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ046-291115- /O.NEW.KIWX.SC.Y.0084.111229T1200Z-111229T2200Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 1001 PM EST WED DEC 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 5 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 5 PM EST THURSDAY. * WINDS: SOUTH AROUND 10 KNOTS INCREASING TO 10 TO 20 KNOTS OVERNIGHT. SOUTH 15 TO 20 KNOTS THURSDAY MORNING SHIFTING TO THE SOUTHWEST IN THE AFTERNOON. GUSTS TO 25 KNOTS ON THURSDAY. * WAVES: 2 TO 4 FEET BUILDING TO 3 TO 6 FEET EARLY THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
418 WHUS73 KIWX 290935 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 435 AM EST THU DEC 29 2011 LMZ043-291745- /O.CON.KIWX.SC.Y.0084.111229T1200Z-111230T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI- 435 AM EST THU DEC 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * WINDS: SOUTH AT 15 TO 20 KNOTS THURSDAY MORNING BECOMING SOUTHWEST 15 TO 25 KNOTS IN THE AFTERNOON. GUSTS OF 25 TO 30 KNOTS POSSIBLE LATE THIS MORNING AND AFTERNOON. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ046-291745- /O.CON.KIWX.SC.Y.0084.111229T1200Z-111229T2200Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 435 AM EST THU DEC 29 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * WINDS: SOUTH SOUTH 15 TO 20 KNOTS THURSDAY THIS MORNING...SHIFTING TO THE SOUTHWEST IN THE AFTERNOON. GUSTS TO 25 KNOTS POSSIBLE. * WAVES: 3 TO 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 7:30 PM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Dec 28, 7:30 PM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 730 PM EST WED DEC 28 2011 .UPDATE... NEXT CLIPPER SYSTEM LOOKS TO IMPACT THE AREA VERY LATE TONIGHT INTO THURSDAY MORNING. STRENGTHENING WESTERLY LOW LEVEL FLOW LATER TONIGHT IN ADVANCE OF THIS FEATURE WILL BEGIN TO ADVECT WARMER LOW LEVEL AIR EASTWARD. POSITIVE LOW LEVEL THEATE ADVECTION ALREADY UNDERWAY ACROSS THE LOCAL AREA EARLY THIS EVENING...ALTHOUGH AIR MASS INITIALLY OVER THE AREA IS QUITE DRY AND MOISTURE AVAILABILITY REMAINS THE PRIMARY LIMITING FACTOR TO PRECIPITATION AMOUNTS WITH THIS CLIPPER. ONLY CHANGE THAT WILL BE MADE TO PREVIOUS FORECAST WILL BE TO ADD SLIGHT CHANCE MENTION OF LIGHT FREEZING RAIN IN THE 11Z TO 15Z TIMEFRAME. DESPITE WARM ADVECTION OVERNIGHT...SHOULD MAINTAIN ENOUGH OF A SHALLOW COLD LAYER TO PROVIDE A BRIEF WINDOW OF SOME LIGHT FREEZING PRECIPITATION. LINGERING SNOWCOVER ACROSS PORTIONS OF THE AREA MAY ALSO AID IN KEEPING LOW LEVEL TEMPS AT OR BELOW FREEZING FOR A LONGER DURATION EARLY THURSDAY MORNING. SOME LOWER CONFIDENCE STILL EXISTS HOWEVER...WITH SOME CONCERNS THAT MOISTURE AVAILABILITY CONCERNS COULD BE MANIFESTED IN PROFILES TOO DRY FOR PRECIP WHILE A THERMODYANAMIC PROFILE SUPPORTIVE OF FREEZING RAIN EXISTS. GIVEN THIS LOWER CONFIDENCE AND EXPECTED LIGHT PRECIP AMOUNTS WILL NOT BE ISSUING ANY HEADLINES BUT WILL LIKELY ISSUE AN SPS ADDRESSING THE CHANCE OF A BRIEF PERIOD OF LIGHT FREEZING RAIN DURING THIS PERIOD. NAM/RUC ISENTROPIC ANALYSES STILL GENERALLY SUPPORTIVE OF PREVIOUS FORECAST IN AREAS OF HIGHEST CHANCE POPS ACROSS THE NORTHERN THIRD OF THE AREA...AND ALSO EXTENDING ACROSS MUCH OF NORTHWEST OHIO THURSDAY MORNING. UPDATED FORECAST WILL BE SENT OVER THE NEXT HOUR TO ADD THIS SLIGHT CHANCE LIGHT FREEZING RAIN MENTION. && .AVIATION... 00Z TAFS...APPROACHING CLIPPER SYSTEM AND PRECIPITATION TYPE CONCERNS FOR THURSDAY MORNING WILL BE THE MAIN FORECAST CONCERN. REGIONAL RADAR MOSAIC INDICATING AN AREA OF PRECIPITATION FROM NORTH CENTRAL NORTH DAKOTA INTO EASTERN SOUTH DAKOTA. A FAST MOVING SHORT WAVE WILL REACH THE WESTERN GREAT LAKES REGION THURSDAY MORNING...EVENTUALLY ALLOWING THIS LIGHT PRECIPITATION TO AFFECT AREAS OF MAINLY FAR NORTHERN INDIANA INTO NORTHWEST OHIO. WARM AIR ADVECTING INTO NORTHERN INDIANA TONIGHT IN ADVANCE OF THIS SYSTEM COUPLED WITH THE POSSIBILITY OF SHALLOW SUBFREEZING AIR AT THE SURFACE DOES LEND SOME CONCERN FOR A VERY BRIEF WINDOW OF LIGHT FREEZING RAIN POTENTIAL SOMETIME IN THE 11Z-15Z TIMEFRAME. HOWEVER...WITH AN INITIALLY VERY DRY AIR MASS CONFIDENCE IS LOW THAT PRECIPITATION WILL OCCUR DURING A TIME WHEN THE THERMAL PROFILES WOULD SUPPORT FREEZING PRECIP. THUS...HAVE KEPT THIS MENTION OUT OF THE TAFS AT THIS TIME AND ADDED A PROB30 -RA MENTION FOR THE MID TO LATE MORNING HOURS AS BOUNDARY LAYER TEMPS WARM ABOVE FREEZING. A FAIRLY STRONG SFC LOW WILL WORK ACROSS CENTRAL LAKE MICHIGAN THURSDAY MORNING...ALLOWING FOR SFC WIND GUSTS TO STRENGTHEN LATE MORNING OR TOWARD MIDDAY WITH GUSTS TO 20 TO 25 KNOTS EXPECTED DURING THE AFTERNOON. DID INCLUDE SOME HIGHER END MVFR CIGS OF DURING THE TIME CORRESPONDING TO THE STRONGEST FORCING IN THE MORNING HOURS. && .PREV DISCUSSION... /ISSUED 425 PM EST WED DEC 28 2011/ SHORT TERM... TONIGHT THROUGH THURSDAY NIGHT PAIR OF WEAK CLIPPER SYSTEMS TO IMPACT THE AREA IN THE SHORT TERM. WATER VAPOR IMAGERY AND LATEST RUC ANALYSIS DEPICTING LEAD SHORT WAVE OVER SOUTHERN MANITOBA AND MOVING INTO WESTERN ONTARIO. THIS FEATURE EXPECTED TO WEAKEN/SHEAR OUT IN FAST MOVING NW FLOW PATTERN AS IT DROPS DOWN INTO THE NORTHERN GREAT LAKES TONIGHT/THU AM. RESULT SHOULD BE BETTER CHANCES FOR PRECIP TO REMAIN NORTH OF THE AREA WHERE BETTER FORCING AND MOISTURE WILL BE PRESENT...BUT CLOSE ENOUGH TO MAINTAIN SMALL CHANCE POPS FOR NORTHERN TWO THIRDS OF CWA. MODELS INDICATING DECENT SFC/LOW LEVEL RESPONSE WITH THIS FIRST SHORT WAVE RESULTING IN GOOD WAA IN ADVANCE OF THIS SYSTEM WHICH WILL HAVE TEMPS SLOWLY RISING AFTER MIDNIGHT TONIGHT AND ALSO BRING PRECIP TYPE INTO QUESTION. FCST SOUNDINGS SHOWING DECENT ELEVATED WARM LAYER AND MORE FAVORABLE PROFILES IN SUPPORT OF LIQUID PRECIP...AND WHILE 12Z SOUNDINGS FROM KOAX AND KSGF LEND CREDENCE TO THIS SCENARIO...STILL NOT CONVINCED THAT MUCH LOW LEVEL WARMING WILL BE REALIZED WITH FAST MOVING SYSTEM SO WILL KEEP WITH RA/SN MIX IN WX GRIDS ATTM. 140KT JET COMING ONSHORE IN PACIFIC NW THIS MORNING WILL DRIVE SECOND SHORT WAVE INTO THE AREA QUICKLY BEHIND THE FIRST THURSDAY NIGHT. THIS WAVE WILL DIG FURTHER SOUTH AND BRING BETTER FORCING AND MOISTURE INTO THE FORECAST AREA...AS CURRENTLY REFLECTED IN GRIDS WITH LOW TO HIGH CHANCE POPS FROM EAST TO WEST ACROSS THE CWA. STILL LIKE THE NOTION OF A SMALL WINDOW OF DRY WX BETWEEN THESE TWO SYSTEMS SO WILL STAY WITH DRY FCST 00-06Z FRI. WITH RELATIVELY WARMER AIR IN PLACE...WILL TREND WX GRIDS TOWARD LIQUID PRECIP WITH ALL RAIN IN THE SOUTHERN TIER BUT STAY WITH MIX ELSEWHERE GIVEN NOCTURNAL TIMING. ABOVE NORMAL TEMPS THROUGH THE PERIOD AND GUIDANCE REASONABLE IN HANDLING THIS. LONG TERM... FRIDAY THROUGH WEDNESDAY AN UPPER LEVEL DISTURBANCE WILL TRACK SOUTHEASTWARD FROM SOUTHERN ALBERTA/SASKATCHEWAN THURSDAY MORNING INTO THE MIDWEST BY FRIDAY MORNING. MEDIUM RANGE MODELS ARE IN DECENT AGREEMENT WITH THE TRACK OF THE WAVE AND THE ATTENDANT SURFACE LOW...HOWEVER MINOR TIMING DIFFERENCES EXIST. WENT AHEAD AND BUMPED POPS UP TO LIKELY ACROSS THE NORTHERN HALF OF THE CWA FRIDAY MORNING...ALONG THE PREFERRED TRACK OF THE SURFACE LOW. PRECIPITATION TYPE CONCERNS REMAIN AN ISSUE WITH THIS SYSTEM. THERMAL PROFILES PER MODELS SOUNDINGS SUGGEST MOSTLY RAIN WITH THIS SYSTEM THROUGH THE DAY FRIDAY...WITH COLDER AIR ARRIVING LATE AFTERNOON...INTRODUCING A MIX AND EVENTUAL CHANGEOVER TO SNOW AND PRECIPITATION TAPERS OFF. HOWEVER...GIVEN THE TIMING DIFFERENCES BETWEEN MODELS....AND SLIGHT MODEL DIFFERENCES WITH THE TRACK OF THE SYSTEM...PREFERRED TO LEAVE A RAIN/SNOW MENTION FOR FRIDAY ACROSS THE NORTH AND FRIDAY NIGHT EVERYWHERE. WILL DEFER REFINING OF P-TYPE TO NEXT FORECAST CYCLE AND HOPEFULLY MORE CONSISTENT MODEL SOLUTIONS. NO MAJOR CHANGES TO TEMPERATURES FRIDAY AND FRIDAY NIGHT. SYSTEM EXITS THE REGION BY SATURDAY MORNING...AND HIGH PRESSURE BUILDS INTO THE REGION FROM THE SOUTHWEST. CONDITIONS WILL BE DRY THROUGH THE DAY SATURDAY...BEFORE A SIGNIFICANT PATTERN CHANGE ARRIVES ACROSS THE REGION. UPPER LEVEL TROF WILL DIG SOUTHEAST FROM CANADA INTO THE EASTERN CONUS SUNDAY INTO EARLY NEXT WEEK...AND ALONG WITH IT A POLAR AIR MASS...WITH MODEL H85 TEMPS APPROACHING -20C BY TUESDAY ACROSS THE REGION. SFC LOW PRESSURE WILL MOVE ACROSS THE NORTHERN TIER INTO THE GREAT LAKES REGION BY BY SUNDAY. MODELS DIFFER WITH THE EXACT TRACK OF THE LOW...WITH THE GFS SUPPORTING A FASTER MORE SOUTHERLY TRACK...AND THE ECMWF A BIT SLOWER WITH A MORE NORTHERLY TRACK. CONSEQUENTLY...THE GFS SUPPORTS STRONGER FORCING ACROSS THE REGION SATURDAY NIGHT INTO SUNDAY...WHILE THE ECMWF SUPPORTS WEAKER FORCING MOVING INTO THE AREA DURING THE DAY SUNDAY. ALLBLEND PROCEDURE INTRODUCED SLIGHT CHANCE POPS ON SATURDAY NIGHT...WHICH HAVE BEEN RETAINED FOR COLLABORATIVE PURPOSES. FEEL THAT THE GFS IS SLIGHTLY TO FAST WITH THE TRACK OF THE SYSTEM AND BEST PRECIP CHANCES WILL BE DURING THE DAY SUNDAY. COLD AIR WILL THEN FILTER INTO THE REGION BEHIND THE FRONT...WHICH WILL BE THE CATALYST FOR LAKE EFFECT SNOW LATE SUNDAY THROUGH TUESDAY ACROSS THE AREA. MODELS ARE IN DECENT AGREEMENT OF A NW TO NORTHERLY FETCH AND ADEQUATE MOISTURE PROFILE...WITH LAKE SFC TO H85 DELTA TS IN EXCESS OF 20C...AND LAKE SFC TO H7 DELTA TS IN THE MID TO UPPER 20C RANGE. WENT AHEAD AND RAISED POPS SUNDAY NIGHT INTO TUESDAY TO HIGH CHANCE ACROSS LAKE EFFECT PREFERRED AREAS. NO MAJOR CHANGES TO TEMPERATURES...AS THE ALLBLEND SOLUTIONS HAVE CAUGHT ON TO COLDER TEMPERATURES WITH THE ARRIVAL OF THE POLAR AIR MASS.&& && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...LOGSDON LONG TERM...NG AVIATION...MARSILI UPDATE...MARSILI
Hazardous weather outlook, Dec 28, 9:07 PM EST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 907 PM EST WED DEC 28 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-300215- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 907 PM EST WED DEC 28 2011 /807 PM CST WED DEC 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF LIGHT FREEZING RAIN TOWARD MORNING...MAINLY ACROSS EXTREME NORTHWEST AND NORTH CENTRAL INDIANA AND FAR SOUTHWESTERN LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF LIGHT RAIN AND LIGHT SNOW THURSDAY MORNING...WITH A SLIGHT CHANCE OF LIGHT FREEZING RAIN EARLY THURSDAY MORNING. A MIX OF RAIN AND SNOW IS LIKELY ESPECIALLY NORTH OF ROUTE 30 LATE THURSDAY NIGHT INTO FRIDAY. MUCH COLDER TEMPERATURES ARE POSSIBLE BY SUNDAY INTO MONDAY AND TUESDAY. THERE IS ALSO A CHANCE FOR LAKE EFFECT SNOW LATE SUNDAY NIGHT INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-300215- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 907 PM EST WED DEC 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE ONCE AGAIN LATE TONIGHT...MAINLY FOR THE SOUTHWEST LOWER MICHIGAN NEARSHORE WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE THURSDAY...AND THEN AGAIN FROM SUNDAY THROUGH TUESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Dec 28, 8:46 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 846 PM EST WED DEC 28 2011 INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015- 290945- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...PLYMOUTH...BREMEN...CULVER...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS... STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER... BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE 846 PM EST WED DEC 28 2011 /746 PM CST WED DEC 28 2011/ ...LIGHT FREEZING RAIN POSSIBLE EARLY THURSDAY MORNING... A FAST MOVING UPPER LEVEL DISTURBANCE WILL SPREAD LIGHT PRECIPITATION INTO THE SOUTHERN GREAT LAKES REGION LATE TONIGHT INTO EARLY THURSDAY MORNING...ESPECIALLY ACROSS FAR NORTHERN INDIANA AND SOUTHERN LOWER MICHIGAN. A LIGHT MIX OF RAIN AND SNOW MAY DEVELOP TOWARD MORNING...WITH A POTENTIAL OF A BRIEF PERIOD OF LIGHT FREEZING RAIN ESPECIALLY NORTH OF ROUTE 6 WHERE SURFACE TEMPERATURES ARE EXPECTED TO BE SLIGHTLY COLDER. PRECIPITATION AMOUNTS ARE EXPECTED TO BE LIGHT AND SIGNIFICANT ICE ACCUMULATIONS ARE NOT EXPECTED...HOWEVER EVEN A SMALL AMOUNT OF LIGHT FREEZING RAIN MAY LEAD TO SLICK SPOTS ON UNTREATED ROADS EARLY THURSDAY MORNING.
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.